Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 16, 2021, 5:29 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 5:29 PM MDT (23:29 UTC)
- Expired
- Jun 16, 2021, 6:15 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -626 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
126
WWUS83 KLBF 162329
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
529 PM MDT Wed Jun 16 2021
NEZ057-058-069-170015-
Chase NE-Perkins NE-Keith NE-
529 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...KEITH AND WESTERN CHASE
COUNTIES UNTIL 615 PM MDT...
At 527 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Keystone to near Pleasant Valley. Movement was
southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ogallala, Grant, Paxton, Brule, Madrid, Venango, Lamar, Lemoyne,
Keystone, Roscoe, Kingsley Dam, Chase, Brandon, Nevens, Broganville,
Lake View Campground, Big Bald Hill and Wild Horse Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4094 10206 4139 10177 4139 10128 4103 10136
4041 10190 4035 10205
TIME...MOT...LOC 2327Z 300DEG 8KT 4124 10161 4060 10206
$$
RobergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 16, 2:37 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 16, 2:37 PM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 337 PM CDT Wed Jun 16 2021 .SHORT TERM...(This evening through Thursday night) Issued at 334 PM CDT Wed Jun 16 2021 Isolated thunderstorm chances are in place this evening across small parts of swrn and ncntl Nebraska. These thunderstorms are associated with very steep lapse rates aloft and are expected to remain high based non-severe storms. There is a small chance for sfc based storms across ncntl Nebraska but temperatures aloft- 14C-16C at h700mb would seem to make that unlikely. The temperature forecast for Thursday uses the guidance blend plus bias correction for highs in the upper 80s to around 90 north and 90s to near 100 south. This forecast is consistent with the expected location of a cold front shown by the NAM and RAP models along or just south of Interstate 80. A Heat Advisory will be issued for Thursday across Chase, Hayes and Frontier counties where temperatures and heat indices will be highest- around 100F. There is a chance the advisory might need to be extend north a bit, perhaps along I-80 if it appears the front will slow up as suggested by the ECM guidance which gives North Platte a high of 100F Thursday. Another rain chance develops late Thursday night as depicted by the SREF, HREF, NAM and GFS. These thunderstorms will be post frontal affecting nrn Nebraska and appear to be forced by a mid level disturbance moving east through Wyoming. The SREF suggests midlevel frontogenesis will be operating. .LONG TERM...(Friday through Wednesday) Issued at 334 PM CDT Wed Jun 16 2021 Today's model runs of the GFS and ECM show the record setting subtropical ridge retreating south toward Old Mexico and remaining south of the Central plains Friday through Wednesday. This will place wrn and ncntl Nebraska in a zonal upper level flow this weekend which transitions to northwest flow aloft next week. The models are perking up rain chances late this weekend into early next week as mean column RH increases to 60 percent or greater at times. Moisture appears to peak Sunday night or Monday and then fall. WPC which tends to lean on the drier ECM suggested total rainfall of 1/4 inch or less during the next 7 days. Temperatures aloft at h700mb will be quite cool, less than 10C, which could easily support storm development and winds aloft at h500mb increase to 30 to 50 kts. It is surprising the models aren't showing organized thunderstorm development and the blended forecast suggests just isolated to perhaps scattered storm development. This is probably because the better focus, the h850mb front, will be located across the Srn Plains or the Nrn Plains. It will be interesting to see what happens across wrn and ncntl Nebraska as this front moves south and north of the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1250 PM CDT Wed Jun 16 2021 VFR conditions will prevail over the next 24 hours. Winds will remain gusty this afternoon with wind gust around 22kts. Winds will shift from the south to the north overnight across southwest Nebraska including KLBF terminal. Winds will shift to the north earlier across the northern Sandhills, including KVTN terminal with the frontal passage this afternoon. Winds will become light this evening around 5 to 10 kts. && .HYDROLOGY... Issued at 334 PM CDT Wed Jun 16 2021 Releases from Lake McConaughy have increased to around 1500cfs. This should send the North Platte river level above action stage at North Platte. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005>010-024>029-036>038-057>059. Heat Advisory until 8 PM CDT /7 PM MDT/ Thursday for NEZ069>071. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez HYDROLOGY...CDC
Hazardous weather outlook, Jun 16, 2:22 PM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 322 PM CDT Wed Jun 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 322 PM CDT Wed Jun 16 2021 /222 PM MDT Wed Jun 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A Heat Advisory continues for parts of western and north central Nebraska through early evening. Heat index values will be in the upper 90s to low 100s across the area. The Heat Advisory has been extended for Frontier, Chase and Hayes and will continue through the overnight and Thursday. There is an isolated chance for thunderstorms this evening in north central and southwest Nebraska, but are not expected to be severe. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. The Heat Advisory has been extended for Frontier, Chase and Hayes until 8pm CDT Thursday. There are additional thunderstorm chances Thursday night and slight chances Saturday through Monday night. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 16, 5:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
529 PM MDT Wed Jun 16 2021
NEZ057-058-069-170015-
Chase NE-Perkins NE-Keith NE-
529 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...KEITH AND WESTERN CHASE
COUNTIES UNTIL 615 PM MDT...
At 527 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Keystone to near Pleasant Valley. Movement was
southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ogallala, Grant, Paxton, Brule, Madrid, Venango, Lamar, Lemoyne,
Keystone, Roscoe, Kingsley Dam, Chase, Brandon, Nevens, Broganville,
Lake View Campground, Big Bald Hill and Wild Horse Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4094 10206 4139 10177 4139 10128 4103 10136
4041 10190 4035 10205
TIME...MOT...LOC 2327Z 300DEG 8KT 4124 10161 4060 10206
RobergNearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.